Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 218, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 16, 2017, 12:30 PM CDT for 4 counties in Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 12:30 PM CDT (17:30 UTC)
- Expired
- Jun 16, 2017, 1:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 42 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
207
WUUS54 KMEG 161730
SVRMEG
ARC035-037-093-111-161815-
/O.NEW.KMEG.SV.W.0218.170616T1730Z-170616T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1230 PM CDT FRI JUN 16 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southeastern Poinsett County in eastern Arkansas...
Southwestern Mississippi County in eastern Arkansas...
Northern Crittenden County in eastern Arkansas...
Northeastern Cross County in eastern Arkansas...
* Until 115 PM CDT
* At 1230 PM CDT, a severe thunderstorm was located 8 miles southwest
of Tyronza, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marked Tree, Earle, Tyronza, Dyess, Gilmore, Turrell, Clarkedale,
Birdsong, Three Forks, Whitton, Dimple, Booker, Deckerville,
Menesha, Stewart, Dub, Twist, Cloar, Chelford and Mc Clendons
Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3549 9061 3562 9022 3542 9017 3538 9018
3537 9016 3531 9014 3527 9054
TIME...MOT...LOC 1730Z 249DEG 10KT 3540 9047
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON1 follow-up statement
065
WWUS54 KMEG 161744
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1244 PM CDT FRI JUN 16 2017
ARC037-161754-
/O.CAN.KMEG.SV.W.0218.000000T0000Z-170616T1815Z/
Cross AR-
1244 PM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CROSS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
eastern Arkansas...and western Tennessee.
LAT...LON 3549 9050 3562 9022 3542 9017 3538 9018
3537 9016 3531 9014 3527 9049
TIME...MOT...LOC 1744Z 249DEG 10KT 3541 9043
$$
ARC035-093-111-161815-
/O.CON.KMEG.SV.W.0218.000000T0000Z-170616T1815Z/
Poinsett AR-Mississippi AR-Crittenden AR-
1244 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHEASTERN POINSETT...SOUTHWESTERN MISSISSIPPI AND NORTHERN
CRITTENDEN COUNTIES...
At 1244 PM CDT, a severe thunderstorm was located near Tyronza,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marked Tree, Earle, Tyronza, Dyess, Gilmore, Turrell, Clarkedale,
Birdsong, Three Forks, Whitton, Dimple, Booker, Deckerville, Menesha,
Dub, Cloar, Chelford, Mc Clendons Corner, Denwood and Frenchmans
Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3549 9050 3562 9022 3542 9017 3538 9018
3537 9016 3531 9014 3527 9049
TIME...MOT...LOC 1744Z 249DEG 10KT 3541 9043
HAIL...1.00IN
WIND...60MPH
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:19 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 16, 12:19 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1219 PM CDT Fri Jun 16 2017 .UPDATE... Updated to include the 18z aviation discussion. && .PREV DISCUSSION... /issued 1042 AM CDT Fri Jun 16 2017/ DISCUSSION...Water Vapor/Visible satellite trends late this morning indicate an Mesoscale Convective Vortex (MCV) located over Arkansas. Earlier dense fog and stratus has lifted across the Mid-South with temperatures as of 10 AM CDT in the 80s across most locations. Latest mesoanalysis already indicates surface based CAPE values between 2000-4000 J/kg, LI's around -9 and steep 700-500 mb layer mid level lapse rates around 7 C/km. These conditions combined with 0-6 km Bulk Shear values around 30 kts suggest a potential for some strong to severe thunderstorms this afternoon into this evening, especially across portions of East Arkansas, Northwest Mississippi, and Southwest Tennessee. Damaging winds will be the predominant threat for any thunderstorms that reach severe limits. Will make some adjustments to pops and any other elements to account for these short term mesoscale trends. An update will be available shortly. CJC PREV DISCUSSION... /issued 355 AM CDT Fri Jun 16 2017/ DISCUSSION... Currently...In the wake of yesterday afternoon's convection low clouds and fog has developed across much of West Tennessee and North Mississippi. The fog is dense in spots and will be monitored for a dense fog advisory over the next couple of hours. High clouds, the blowoff from upstream convection, are also spreading across the region. Temps range from the mid 70s over parts of the Delta to the mid and upper 60s across Northeast Mississippi and near the Tennessee River where the air was cooled by convection late yesterday afternoon. Today...An MCV has formed over SW Missouri and this will play a key role in today's weather. Also an outflow boundary is working SE across Arkansas and is located from north central Arkansas to just west of Little Rock. Both of these features will move into the Mid-South today. The low clouds and fog will burn off this burn off this morning and the airmass will quickly destabilize with SBCAPES pushing 3000 j/kg by noon. The MCV will be moving into the region about this time and scattered thunderstorms should develop west of the MS River by noon spreading SE during the afternoon. A few strong to severe storms are possible with damaging winds the main threat with any storms that become severe. Went above model guidance with respect to pops. Temps will be tricky today and dependent on the evolution of convection. Trended slightly cooler than previous forecast though still quite warm and humid. Tonight through Saturday night...Should be a relatively quiet period as some upper ridging bulges into the region from the SW. Expect warm, muggy and mostly rain free conditions. Sunday into Monday...A cold front will move through with chances for showers and thunderstorms increasing Sunday and especially Sunday night. Precipitation will linger over North Mississippi into Monday. The cold front will be pushing into a very unstable airmass while a belt of higher mid level winds sags into the region with the upper trough over the middle of the country. As a result a few strong to severe storms are possible during this time frame. Tuesday through Thursday...A drier airmass will build in for Tuesday with some very pleasant humidity levels. The heat and humidity will gradually build through the week as the surface high builds east. SJM && .AVIATION... /18z TAFs/ A diurnal Cu field continues to take shape early this afternoon and will persist through at least sunset. Winds will remain light from a general southerly direction initially but are expected to become more from the west and southwest as a surface trough passes the area. Showers and thunderstorms are beginning to the develop over eastern AR and are expected to become a bit more organized throughout the afternoon, moving in a general southeasterly direction into northwest MS. This complex of storms may affect KMEM and KJBR, but the remaining forecast terminals will likely remain to the east. Patchy fog will be possible overnight, mainly over portions of west TN and north MS with generally VFR conditions elsewhere. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 16, 9:04 AM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 904 AM CDT Fri Jun 16 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-171615- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 904 AM CDT Fri Jun 16 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms across portions of East Arkansas, North Mississippi, and Southwest Tennessee through early evening. Damaging winds are the main threat from any storm that becomes severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe storms are possible Sunday into Monday as a cold front moves through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early evening.
In the hours before
Local storm report, Jun 16, 8:45 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
845 AM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG BURNSVILLE 34.84N 88.32W
06/15/2017 TISHOMINGO MS PUBLIC
LARGE TREE DOWN ON A TRUCK. TIME IS RADAR EST.
0134 PM TSTM WND DMG 5 SSE FULTON 34.20N 88.37W
06/15/2017 ITAWAMBA MS LAW ENFORCEMENT
LARGE TREE DOWN ON HIGHWAY 25 SOUTH NEAR TILDEN. ANOTHER
TREE DOWN ON RIVERWALK BY BROWNS COVE.
0137 PM TSTM WND DMG 4 ENE TRACE STATE PARK 34.29N 88.84W
06/15/2017 PONTOTOC MS BROADCAST MEDIA
LARGE TREE BLOWN OVER ACROSS CHESTERVILLE ROAD IN EXTREME
NORTHEAST PONTOTOC COUNTY.
0140 PM TSTM WND DMG BELDEN 34.31N 88.79W
06/15/2017 LEE MS PUBLIC
LARGE TREE BRANCHES FELL ON VEHICLE NEAR BELDEN.
&&
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:49 PM CDT | Special Weather Statement | MEG | St. Francis | 26 min |
| Jun 16, 1:12 PM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
| Jun 16, 1:42 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 33 min |
| Jun 16, 2:12 PM CDT | Flash Flood Warning | MEG | Crittenden, St. Francis | 3 hr |
| Jun 16, 2:27 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 48 min |
| Jun 16, 3:23 PM CDT | Flash Flood Warning | MEG | Mississippi | 3 hr |
| Jun 16, 3:25 PM CDT | Special Weather Statement | MEG | Lee | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.